Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 54, NWS New York, NY

April 30, 2012

NWS New York, NY issued this small craft advisory at Apr 30, 2012, 3:35 PM EDT. It took effect at May 1, 2012, 4:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2012, 3:35 PM EDT (19:35 UTC)
In effect from
May 1, 2012, 4:00 AM EDT
Expired
May 1, 2012, 9:34 PM EDT
In force
18 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

498 
WHUS71 KOKX 301935
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EDT MON APR 30 2012

...GUSTY WINDS AND ROUGH OCEAN SEAS DEVELOPING LATE TONIGHT INTO
TUESDAY...

ANZ350-353-355-010345-
/O.NEW.KOKX.SC.Y.0054.120501T0800Z-120502T0400Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
335 PM EDT MON APR 30 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TUESDAY TO MIDNIGHT
EDT TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TUESDAY TO MIDNIGHT EDT
TUESDAY NIGHT.

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...SOUTH 15 TO 25 KT. OCCASIONAL GUSTS UP TO 35 KT TUE
  MORNING. 

* SEAS...5 TO 8 FEET.

* TIMING...LATE TONIGHT THROUGH TUE EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-010345-
/O.NEW.KOKX.SC.Y.0054.120501T1000Z-120501T1800Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
335 PM EDT MON APR 30 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 2 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM EDT TUESDAY.

* LOCATION...THE SOUND AND BAYS OF EASTERN LONG ISLAND. 

* WINDS...SOUTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* TIMING...TUE MORNING AND EARLY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ345-010345-
/O.NEW.KOKX.SC.Y.0054.120501T1000Z-120501T1600Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
335 PM EDT MON APR 30 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO NOON EDT TUESDAY.

* LOCATION...THE LONG ISLAND SOUTH SHORE BAYS. 

* WINDS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...TUE MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
033 
WHUS71 KOKX 010029
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
829 PM EDT MON APR 30 2012

...GUSTY WINDS AND ROUGH OCEAN SEAS DEVELOPING LATE TONIGHT AND
CONTINUING TUESDAY...

ANZ350-353-355-010830-
/O.CON.KOKX.SC.Y.0054.120501T0800Z-120502T0400Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
829 PM EDT MON APR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO
MIDNIGHT EDT TUESDAY NIGHT...

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...SOUTH 15 TO 25 KT. OCCASIONAL GUSTS UP TO 35 KT TUESDAY MORNING.

* SEAS...5 TO 8 FEET.

* TIMING...LATE TONIGHT THROUGH TUE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-010830-
/O.CON.KOKX.SC.Y.0054.120501T1000Z-120501T1800Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
829 PM EDT MON APR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM EDT
TUESDAY...

* LOCATION...THE SOUND AND BAYS OF EASTERN LONG ISLAND.

* WINDS...SOUTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* TIMING...TUE MORNING AND EARLY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ345-010830-
/O.CON.KOKX.SC.Y.0054.120501T1000Z-120501T1600Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
829 PM EDT MON APR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON EDT
TUESDAY...

* LOCATION...THE LONG ISLAND SOUTH SHORE BAYS.

* WINDS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...TUE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
192 
WHUS71 KOKX 010803
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
403 AM EDT TUE MAY 1 2012

...GUSTY WINDS TODAY...
...ROUGH OCEAN SEAS INTO THIS EVENING...

ANZ355-011615-
/O.EXT.KOKX.SC.Y.0054.000000T0000Z-120501T2200Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
403 AM EDT TUE MAY 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...SW 15 TO 20 KT WITH GUSTS UP TO 30 KT. 

* SEAS...3 TO 6 FT.

* TIMING...TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-011615-
/O.CON.KOKX.SC.Y.0054.000000T0000Z-120502T0400Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
403 AM EDT TUE MAY 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...S 20 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FT.

* TIMING...INTO THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-011615-
/O.CON.KOKX.SC.Y.0054.120501T1000Z-120501T1800Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
403 AM EDT TUE MAY 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* LOCATION...THE SOUND AND BAYS OF EASTERN LONG ISLAND.

* WINDS...S 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...INTO EARLY THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ345-011600-
/O.CON.KOKX.SC.Y.0054.120501T1000Z-120501T1600Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
403 AM EDT TUE MAY 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* LOCATION...THE LONG ISLAND SOUTH SHORE BAYS.

* WINDS...SO 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
205 
WHUS71 KOKX 011550
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1150 AM EDT TUE MAY 1 2012

...GUSTY WINDS TODAY... 
...ROUGH OCEAN SEAS INTO THIS EVENING...

ANZ330-340-011700-
/O.CAN.KOKX.SC.Y.0054.000000T0000Z-120501T1800Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
1150 AM EDT TUE MAY 1 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS HAVE FALLEN BELOW SMALL CRAFT LEVELS...THEREFORE THE SMALL
CRAFT ADVISORY HAS BEEN CANCELLED.

$$

ANZ345-011700-
/O.CAN.KOKX.SC.Y.0054.000000T0000Z-120501T1600Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1150 AM EDT TUE MAY 1 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS HAVE FALLEN BELOW SMALL CRAFT LEVELS...THEREFORE THE SMALL
CRAFT ADVISORY HAS BEEN CANCELLED.

$$

ANZ350-353-020000-
/O.CON.KOKX.SC.Y.0054.000000T0000Z-120502T0400Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1150 AM EDT TUE MAY 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

* TIMING...INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-012200-
/O.CON.KOKX.SC.Y.0054.000000T0000Z-120501T2200Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1150 AM EDT TUE MAY 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

* TIMING...TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
511 
WHUS71 KOKX 011951
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
351 PM EDT TUE MAY 1 2012

...ROUGH SEAS INTO THIS EVENING FOR PORTIONS OF THE OCEAN...

ANZ355-012100-
/O.CAN.KOKX.SC.Y.0054.000000T0000Z-120501T2200Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
351 PM EDT TUE MAY 1 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

SEAS HAVE FALLEN BELOW SMALL CRAFT LEVELS...THEREFORE THE SMALL
CRAFT ADVISORY HAS BEEN CANCELLED.

$$

ANZ350-353-020400-
/O.CON.KOKX.SC.Y.0054.000000T0000Z-120502T0400Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
351 PM EDT TUE MAY 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* LOCATION...FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS...NORTH 10 TO 15 KT WITH GUSTS UP TO 20 KT.

* SEAS...3 TO 5 FEET.

* TIMING...THROUGH MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
100 
WHUS71 KOKX 020134
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
934 PM EDT TUE MAY 1 2012

...ROUGH SEAS ON EASTERN OCEAN WATERS THIS EVENING...

ANZ350-020400-
/O.CAN.KOKX.SC.Y.0054.000000T0000Z-120502T0400Z/
/O.NEW.KOKX.SW.Y.0012.120502T0134Z-120502T0400Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
934 PM EDT TUE MAY 1 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL
MIDNIGHT EDT TONIGHT...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL MIDNIGHT
EDT TONIGHT. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM.

* SEAS...4 TO 6 FT.

* TIMING...THROUGH MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ353-020245-
/O.CAN.KOKX.SC.Y.0054.000000T0000Z-120502T0400Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
934 PM EDT TUE MAY 1 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

SEAS SUBSIDED BELOW 5 FT...AND WILL BE AROUND 4 FT THROUGH THE
OVERNIGHT. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN
CANCELLED. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 1:48 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Apr 30, 1:48 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
148 PM EDT MON APR 30 2012

.SYNOPSIS...
HIGH PRESSURE WILL MOVE TO THE EAST TODAY. LOW PRESSURE WILL
APPROACH TONIGHT...AND THEN PASS JUST TO THE SOUTH ON TUESDAY.
A FRONTAL BOUNDARY WILL THEN SLOWLY LIFT ACROSS THROUGH THE END
OF THE WEEK. WEAK HIGH PRESSURE WILL ATTEMPT TO BUILD IN FOR
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPPER RIDGING BUILDS INTO THE REGION TODAY...WITH RETURN FLOW
DEVELOPING AS HIGH PRESSURE MOVES TO THE EAST.

SUNNY SKIES WILL GIVE WAY TO INCREASING WAA CLOUD COVER LATE THIS
AFTERNOON. LOW CLOUDS SPREADING NE FROM THE DELMARVA REGION WOULD
MAKE IT TO NYC BY LATE AFTERNOON...BUT THINK DAYTIME HEATING WILL
WORK TO ERODE THE LEADING EDGE UNTIL EVENING.

WITH THICKER CLOUDS EXPECTED TO ARRIVE A LITTLE LATER...HAVE
RAISED HIGH TEMPS SLIGHTLY FARTHER INLAND AND AWAY FROM DIRECT
MARITIME INFLUENCE...WITH SOME UPPER 60S POSSIBLE THERE...
OTHERWISE LOWER AND MID 60S...COOLEST AT THE COAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
UPPER RIDGE FLATTENS DURING THIS TIME PERIOD...WITH COMBINED UPPER
JET STREAK/SHORTWAVE ENERGY OVER THE MID MISSISSIPPI RIVER VALLEY
APPROACHING THE REGION TONIGHT AND THEN CROSSING THROUGH ON TUESDAY.

AT THE SURFACE...RESULTANT LOW PRESSURE APPROACHES FROM THE OHIO
VALLEY TONIGHT WITH OVERRUNNING RAIN DEVELOPING FROM W TO E
AFTER MIDNIGHT AND THEN TAPERING TO DRIZZLE FROM W TO E TUESDAY
MORNING AS LLJ JET FORCING SLIDES EAST. ONSHORE WINDS MAY GET A BIT
BREEZY TOWARDS MORNING. TEMPS EXPECTED TO HOLD NEAR SEASONABLE WITH
MOIST AND MILD ONSHORE FLOW.

SOME UNCERTAINTY IN EXACT TRACK OF THE LOW AND HOW FAR NORTH
ASSOCIATED WARM FRONT GETS ON TUESDAY. WITH MODELS HINTING AT A BIT
OF COOL AIR DAMMING INTO SOUTHERN NEW ENGLAND...PREFER THE
SUPPRESSED TRACK OF APPROACHING LOW PRESSURE TRACKING/RE-DEVELOPING
JUST SOUTH OF THE AREA TUESDAY AFTERNOON AND THEN GRADUALLY SLIDING
EAST THROUGH THE EVENING. THIS WOULD KEEP ITS ASSOCIATED WARM FRONT
SOUTH OF THE REGION. SO ALTHOUGH THE DEEPEST MOISTURE/BEST FORCING
SLIDES EAST TUESDAY MORNING...CONTINUED MOIST LOW-LEVEL E/NE FLOW TO
THE NORTH OF THE LOW UNDER A STRONG INVERSION WILL LIKELY RESULT IN
STRATUS/DRIZZLE AND PATCHY FOG FOR MUCH OF THE AREA THROUGH TUESDAY
AFTERNOON. BASED ON ABOVE THINKING WILL LEAN TOWARDS COOLER MET
GUIDANCE...HOLDING TEMPS IN THE MID/UPPER 50S EASTERN 3/4 OF THE
REGION...TO MID 60S FAR W ZONES WITH POTENTIAL FOR SOME PARTIAL
CLEARING LATE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
H5 RIDGE WILL SLOWLY BUILD INTO THE REGION THRU THE END OF THE WEEK.
THE WARM FRONT HOWEVER LOOKS LIKE IT WILL HAVE A HARD TIME MAKING IT
THRU...AND WILL LIKELY NOT MAKE IT TIL LATE THU OR FRI.

RESIDUAL MOISTURE TUE NGT WITH ONSHORE FLOW. GFS APPEARS TOO DRY
UNDER THIS REGIME...AND HAVE KEPT LOW CLOUDS WITH AREAS OF -DZ IN
THE FCST THRU THE NGT. TEMPS WILL BARELY DROP IN THIS SCENARIO SO
WENT CLOSER TO THE WARMER BIAS-CORRECTED GFS MOS.

SUBSIDENCE WILL GIVE WAY WED MRNG...ALLOWING FOR SOME -SHRA TO
DEVELOP BY AFTN. CONVECTIVE WAVE INDUCED OVER NY STATE/PA WILL
AID IN ENHANCING THE PCPN CHANCES WED NGT. HEIGHTS BUILD ON THU.
WARMER EXCEPT CSTL AREAS AND ERN ZONES WITH ONSHORE FLOW. CWA WILL
BE IN THE FAVORABLE POSITION OF THE H5 RIDGE IN WHICH SHRTWV
ENERGY WILL BE FLOWING...SO PCPN CHANCES MAINTAINED IN THE FCST. A
LITTLE CAPE STARTS TO CREEP INTO THE PICTURE ACROSS THE FAR WRN
ZONES...SO INCLUDED CHANCES FOR AN EMBEDDED TSTM LATE.

CHANCE FOR -SHRA AND SLIGHT CHANCE FOR TSTMS ALL AREAS THU NGT WITH
WAA ALOFT. CWA IN THE WARM SECTOR ON FRI. GFS INDICATES SOME MDT
CAPE LAYING AROUND ACROSS THE WRN HALF OF THE CWA BY AFTN. POPS
UNCHANGED BUT INCLUDED TSTMS ACROSS THE W AND KEPT ONLY SHRA E. AS
THE UPR LVL WAVE DEVELOPS IN RESPONSE TO ANY CONVECTION...INCLUDED
TSTMS ALL AREAS FRI NGT AS THE SYSTEM PASSES.

GFS BRING THE BOUNDARY S OF THE CWA WITH THE FRI NGT WAVE...ALLOWING
WEAK HIGH PRES TO RIDGE SEWD INTO THE CWA FROM CANADA. THE ECMWF
KEEPS THE BOUNDARY INVOF THE CWA. HAVE MAINTAINED THE FAIR WEATHER
FCST FOR NOW TIL SOME CONSISTENCY IN MODEL SOLNS DEVELOPS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
HIGH PRESSURE SOUTH OF THE TERMINALS WILL PUSH SOUTHEAST FOR THE
REMAINDER OF THE AFTERNOON AND EVENING. MEANWHILE...LOW PRESSURE
AND ITS ASSOCIATED WARM FRONT WILL APPROACH AND MOVE ACROSS THE
AREA TONIGHT AND EARLY TUESDAY.

VFR PREVAILS THROUGH EARLY TONIGHT WITH CONDITIONS FALLING TO MVFR
AROUND MIDNIGHT. AS THE LOW MOVES CLOSER TO THE REGION...RAIN WILL
DEVELOP AROUND MIDNIGHT AND CONDITIONS ARE FORECAST TO FALL TO IFR
OR LESS AROUND 09Z. CONDITIONS WILL GRADUALLY IMPROVE BACK TO MVFR
AND VFR DURING THE SECOND HALF OF TUESDAY MORNING AND EARLY
AFTERNOON.

WINDS HAVE OR WILL BECOME SOUTHERLY THIS AFTERNOON. THERE MAY BE
SOME SEA BREEZE ENHANCEMENT SO HAVE INCREASED THE SUSTAINED SPEEDS
A BIT ALONG THE COAST. A FEW GUSTS WILL BE POSSIBLE...BUT
CONFIDENCE NOT HIGH ENOUGH TO INCLUDE IN THE TAF.

UNCERTAINTY WITH ONSET OF MVFR AND IFR CONDITIONS LATE TONIGHT
INTO TUESDAY MORNING WHICH COULD VARY BY A FEW HOURS AND
ESPECIALLY WITH THE WIND DIRECTION TUESDAY MORNING INTO THE
AFTERNOON. THERE IS ALSO CHANCE OF AN ISOLATED EMBEDDED
THUNDERSTORM WITH THE RAIN TONIGHT. CONFIDENCE IS LOW AND HAVE NOT
INCLUDED IN THE TAF.

...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: TIMING OF BROKEN 4-5KFT CIGS MAY BE OFF BY
AN HOUR OR TWO. AN OCCASIONAL GUST MAY BE POSSIBLE THIS AFTERNOON
TO 20 KT. OTHERWISE...HIGH CONFIDENCE IN FORECAST THROUGH 00Z.

KLGA FCSTER COMMENTS: TIMING OF BROKEN 4-5KFT CIGS MAY BE OFF BY
AN HOUR OR TWO. OTHERWISE...HIGH CONFIDENCE IN FORECAST THROUGH 00Z.

KEWR FCSTER COMMENTS: TIMING OF BROKEN 4-5KFT CIGS MAY BE OFF BY
AN HOUR OR TWO. OTHERWISE...HIGH CONFIDENCE IN FORECAST THROUGH
00Z.

KTEB FCSTER COMMENTS: TIMING OF BROKEN 4-5KFT CIGS MAY BE OFF BY
AN HOUR OR TWO. OTHERWISE...HIGH CONFIDENCE IN FORECAST THROUGH 00Z.

KHPN FCSTER COMMENTS: TIMING OF BROKEN 4-5KFT CIGS MAY BE OFF BY
AN HOUR OR TWO. OTHERWISE...HIGH CONFIDENCE IN FORECAST THROUGH 00Z.

KISP FCSTER COMMENTS: TIMING OF BROKEN 4-5KFT CIGS MAY BE OFF BY
AN HOUR OR TWO. AN OCCASIONAL GUST MAY BE POSSIBLE THIS AFTERNOON
TO 20 KT. OTHERWISE...HIGH CONFIDENCE IN FORECAST THROUGH 00Z.

OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.TUESDAY AFTERNOON AND NIGHT...CONDITIONS GRADUALLY IMPROVING TO
MVFR/VFR. CHANCE OF DRIZZLE AND FOG.
.WEDNESDAY-SATURDAY...POSSIBLE MVFR CONDITIONS IN SCT SHOWERS
THROUGH THE PERIOD. THUNDERSTORMS POSSIBLE FOR WESTERN PORTIONS
THURSDAY AFTERNOON THROUGH FRIDAY.

&&

.MARINE...
SUB SCA CONDITIONS TODAY AS HIGH PRESSURE SLIDES EAST. THEN
INCREASING SE WINDS TONIGHT INTO TUESDAY MORNING AS LOW PRESSURE
APPROACHES. WINDS EXPECTED TO GENERALLY REMAIN JUST BELOW SCA...WITH
OCEAN SEAS POSSIBLY BUILDING TO MARGINAL SCA BY TUESDAY MORNING AND
THEN LINGERING THROUGH THE DAY. CONFIDENCE ON THIS MARGINAL
OCCURRENCE IS TOO LOW AT THIS POINT IN A STRONGLY INVERTED
ENVIRONMENT TO ISSUE AN SCA.

MARGINAL SCA SEAS ON THE ERN OCEAN TUE EVE WILL SUBSIDE BY WED
MRNG AS LOW PRES TRACKS E OF CAPE COD. A SLOW MOVING FRONTAL
BOUNDARY WILL THEN MEANDER NEAR THE WATERS THRU THE END OF THE
WEEK. THE POSITION OF THE FRONT WILL HAVE AN IMPACT ON WIND
DIRECTION...BUT SPEED WILL BE LIGHT...KEEPING ALL WATERS BLW SCA
CRITERIA THRU THE PERIOD.

&&

.HYDROLOGY...
1/4 TO 1/2 INCH QPF EXPECTED TONIGHT THROUGH TUESDAY.
THEREAFTER...PERIODS OF MEASURABLE PCPN ARE POSSIBLE THRU THE END
OF THE WEEK. WIDESPREAD HEAVY RAINFALL HOWEVER IS NOT EXPECTED
ATTM.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...JMC/NV
NEAR TERM...JMC/GOODMAN/NV
SHORT TERM...NV
LONG TERM...JMC
AVIATION...BC
MARINE...JMC/NV
HYDROLOGY...JMC/NV
Hazardous weather outlook, Apr 30, 7:31 AM EDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
731 AM EDT MON APR 30 2012

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-011145-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
731 AM EDT MON APR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

JMC

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.